Alert archive / New Jersey / Areal Flood Advisories in 2012

Areal Flood Advisory 137, NWS Philadelphia/Mount Holly

August 9, 2012Bucks County, Pennsylvania; Hunterdon County, Mercer County, Somerset County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 9, 2012, 5:06 PM EDT for Bucks County, Pennsylvania; Hunterdon County, Mercer County, Somerset County, New Jersey. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 5:06 PM EDT (21:06 UTC)
Expired
Aug 9, 2012, 8:00 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Hunterdon County, NJ, Mercer County, NJ, Somerset County, NJ, Bucks County, PA

The radar

The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WGUS81 KPHI 092106
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT THU AUG 9 2012

NJC019-021-035-PAC017-100000-
/O.NEW.KPHI.FA.Y.0137.120809T2106Z-120810T0000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNTERDON NJ-MERCER NJ-SOMERSET NJ-BUCKS PA-
506 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  SOUTHERN HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
  WESTERN MERCER COUNTY IN CENTRAL NEW JERSEY...
  SOUTHWESTERN SOMERSET COUNTY IN NORTHERN NEW JERSEY...
  EAST CENTRAL BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 800 PM EDT

* AT 503 PM EDT DOPPLER RADAR INDICATED VERY HEAVY RAINFALL ALONG A 
LINE EXTENDING FROM SOUTHERN HUNTERDON TO SOUTHERN BUCKS COUNTY. 
NEARLY 1.5 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR. ADDITIONAL 
RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE ADVISED 
AREA, MAINLY IN NORTHERN MERCER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON 
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR 
DRAINAGE AREAS AND LOW LYING SPOTS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4045 7507 4053 7476 4032 7467 4021 7468
      4013 7494

$$

HEAVENER

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 9, 4:04 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 9, 4:04 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT THU AUG 9 2012

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT LAKES REGION
AND INTO SOUTHEASTERN CANADA, DRAGGING A COLD FRONT THROUGH OUR AREA
LATE FRIDAY THROUGH SATURDAY. WEAK HIGH PRESSURE WITH THEN BUILD IN
FOR SUNDAY THROUGH EARLY WEDNESDAY. ANOTHER COLD FRONT WILL APPROACH
FROM THE NORTHWEST ON WEDNESDAY, CROSSING THE AREA LATE WEDNESDAY OR
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE FIRST SHOT OF SCATTERED CONVECTION, WHICH WAS CAUSED BY A
COMBINATION OF A WEAK SHORT WAVE, SOME DIFFERENTIAL HEATING, GOOD H8
THETA E ADVECTION, GOOD INSTABILITY AND LITTLE OR NO INHIBITION
(BUT LITTLE IN THE WAY OF SHEAR) WAS EXPECTED TO CLEAR OUR AREA BY
THE EVENING, AND THEN WE ANTICIPATED A BIT OF A LULL AS WE WERE
PROGGED TO SEE NVA AND SOME REDEVELOPING INHIBITION. ANOTHER SHORT
WAVE WAS PROGGED TO MOVE TOWARD OUR AREA IN THE APPROACHING MID
LEVEL TROUGH LATER TONIGHT. IT WOULD BE ACCOMPANIED BY A BIT MORE
SHEAR, AND WE HAD OUR THUNDERSTORM POPS RISING TOWARD DAYBREAK IN
RESPONSE. THERE ALSO WAS THE HINT OF A TRIPLE POINT TO OUR SOUTHWEST
WITH PERHAPS A WEAK WARM FRONT TO OUR SOUTH IN THE GUIDANCE FOR LATE
TONIGHT, AND THAT COULD ENHANCE RAIN AND/OR GENERATE SOME LOW CLOUDS
AND FOG. OUR TEMPERATURE FORECAST MAINTAINS CONTINUITY AND CALLS FOR
ANOTHER HUMID NIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
FRIDAY LOOKS LIKE A DAY WITH A GOOD DEAL OF MOISTURE, MODERATE
INSTABILITY WITH LITTLE OR NO INHIBITION, MODERATE SHEAR AND A
LIKELY IMPULSE MOVING AROUND THE ADVANCING AND SHARPENING MID LEVEL
TROUGH/LOW. THAT WEAK TRIPLE POINT MIGHT MOVE INTO OUR AREA. WE
ULTIMATELY ARE CARRYING LIKELY THUNDERSTORM POPS WITH ENHANCED
WORDING THAT EMPHASIZE HEAVY DOWNPOURS AND GUSTY WINDS. WE HAVE
LOOKED AT 1 HR, 3 HR AND 6 HR FFG AND FFH VALUES. WE DEEM THE FORMER
TO BE WITHIN REACH ONLY IN THE STRONGEST OF CELLS AND THE LATTER TO BE
OUT OF REACH. WE REFER TO THE CONCERN OVER LOCALIZED FLOODING IN THE
HWO. TEMPERATURES ARE A GUIDANCE/CONTINUITY BLEND.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FRIDAY NIGHT...DEEP UPPER TROUGH AND CUT OFF LOW SPINS OVER THE
GREAT LAKES. THERE IS LITTLE MOVEMENT SHOWN ON THE MODELS UNTIL LATE
SATURDAY AND EVEN THIS MAY BE A LITTLE BIT ON THE FAST SIDE AS THESE
UPPER LOW TEND TO MOVE SLOWER THAN FORECAST. IT DEPENDS ON JUST HOW
DEEP THE TROUGH GETS AND JUST HOW FAST IT CAN GET MOVING AS IT LOOKS
LIKE THE LOW IS PRETTY STACKED FROM THE SURFACE INTO THE UPPER
LEVELS OF THE ATMOSPHERE.  HEAVY RAIN REMAINS A THREAT AS PWATS
INCREASE TO AROUND 2 INCHES. THE REGION REMAINS IN AN AREA OF SLIGHT
RISK FOR SEVERE STORMS WITH WINDS BEING THE MAIN THREAT. BOTH HEAVY
RAIN AND GUSTY WINDS ARE INCLUDED IN THE GRIDDED FORECAST AT THIS
TIME.

ON SATURDAY, THE SURFACE COLD FRONT MOVES THROUGH THE REGION AND
THEN OFFSHORE SATURDAY NIGHT. MEANWHILE, THE SURFACE LOW GETS
WRAPPED UP WITH THE MID LEVEL CLOSED LOW OVER THE GREAT LAKES AND
SLOWLY STARTS TO PUSH NORTHWARD WITH TIME. THE MID LEVELS REALLY
START TO DRY OUT THROUGH THE DAY AND ANY LINGERING PRECIPITATION
WILL DECREASE IN COVERAGE TOWARDS THE AFTERNOON HOURS BEFORE
BECOMING ISOLATED INTO THE EVENING.

ON SUNDAY, WEAK HIGH PRESSURE AT THE SURFACE WILL START TO NOSE ITS
WAY NORTH INTO THE AREA AS THE CLOSED LOW PULLS FURTHER TO THE NORTH
OF THE AREA. THIS WILL HELP TO START DRYING US OUT A BIT AS WE HEAD
INTO THE NEW WEEK. WHILE WE KEEP SUNDAY DRY FOR NOW, THERE LOOKS TO
BE A SHORTWAVE THAT PUSHES THROUGH THE MOSTLY ZONAL MID LEVEL FLOW
DURING THE MORNING. WHILE THERE MAY BE A FEW SHOWERS ASSOCIATED WITH
THIS WAVE, THE ATMOSPHERE LOOKS TO BE TOO DRY AT THIS TIME TO
INCLUDE ANY IN THE FORECAST.

THE HIGH REMAINS IN PLACE FOR MOST OF MONDAY BEFORE STARTING TO
SLIDE TO OUR SOUTHEAST LATE MONDAY AFTERNOON AND EVENING. ANOTHER
SHORTWAVE IN THE MOSTLY ZONAL MID LEVEL FLOW WILL ROTATE THROUGH OUR
AREA LATE MONDAY NIGHT OR TUESDAY. WITH A SOUTHWESTERLY FLOW HAVING
DEVELOPED ACROSS THE AREA AND SOME WAA STARTING TO TAKE PLACE, THERE
MAY BE JUST ENOUGH MOISTURE AROUND TO SPARK OFF A FEW SHOWERS AND
THUNDERSTORMS. THEREFORE WE CONTINUE TO KEEP MONDAY DRY DURING THE
DAY AND KEEP THE SLIGHT CHANCE POPS FOR MONDAY NIGHT.

TUESDAY AND WEDNESDAY WE AGAIN SEE SHORTWAVES ROTATE THROUGH THE
ZONAL MID LEVEL FLOW. A COLD FRONT STARTS TO DROP DOWN FROM THE
NORTH ON WEDNESDAY AND THEN CROSSES THE AREA SOMETIME ON WEDNESDAY
OR EARLY THURSDAY. WITH TIMING AN ISSUE THIS FAR OUT, WE HAVE MADE
LITTLE CHANGES TO THE FORECAST AND KEEP SLIGHT CHANCE TO CHANCE POPS
AS CONVECTION WILL REMAIN POSSIBLE EACH DAY.

THE TEMPERATURE FORECAST REMAINED LARGELY UNCHANGED AS WE BLENDED
HPC WITH THE CURRENT FORECAST.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A SOLID PERIOD OF VFR CONDITIONS IS HARD TO FIND IN THE AFTERNOON
TAFS BETWEEN PERIODS OF CONVECTION INTERSPERSED THROUGH THE PERIOD
AND POSSIBLE STRATUS AND FOG OVERNIGHT. WE CARRY SOME MVFR AND EVEN
IFR CONDITIONS FROM TIME TO TIME IN RESPONSE. PLEASE SEE THE TAFS
FOR SPECIFICS. WINDS SHOULD BE FROM THE SOUTHEAST OR SOUTH THROUGH
THE PERIOD, AND SHOULD EXCEED 10 KTS INDEPENDENT OF ANY CONVECTION
BY FRIDAY AFTERNOON. CONVECTION COULD CAUSE SIGNIFICANTLY HIGHER
GUSTS.

OUTLOOK...
FRIDAY NIGHT AND SATURDAY...SHOWERS AND THUNDERSTORMS WILL CONTINUE
FRIDAY NIGHT AND INTO SATURDAY MORNING AS A COLD FRONT APPROACHES
AND THEN MOVES THROUGH THE REGION. VFR CONDITIONS WILL DETERIORATE
TO MVFR, POSSIBLY IFR AT TIMES, AS SHOWERS AND STORMS DEVELOP ACROSS
THE REGION. WITH PLENTY OF LOW LEVEL MOISTURE ACROSS THE AREA, LOWER
CEILINGS WILL REMAIN MORE LIKELY AT THE TAF SITES THROUGH FRIDAY
NIGHT AND SATURDAY. IMPROVING CONDITIONS ARE FORECAST FOR SATURDAY,
IMPROVING TO VFR FROM WEST TO EAST.

SUNDAY THROUGH TUESDAY...VFR CONDITIONS EXPECTED.

&&

.MARINE...
ALTHOUGH SUB-ADVISORY CONDITIONS ARE FORECAST THROUGH FRIDAY, THE
GRADIENT WILL BE TIGHTENING. WINDS AND SEAS WILL BE APPROACHING
ADVISORY CRITERIA MAINLY ON FRIDAY. THE THREAT OF CONVECTION WITH
LOCALLY HIGHER WINDS AND SEAS ALSO INCREASES THROUGH FRIDAY.

OUTLOOK...
THE MID LEVEL TROUGH CONTINUES TO DEEPEN AND SPIN OVER THE GREAT
LAKES. MEANWHILE, A SURFACE LOW PRESSURE TO OUR WEST WILL DRAG A
COLD FRONT TOWARD OUR REGION FRIDAY NIGHT CAUSING THE GRADIENT TO
TIGHTEN UP AND START TO CAUSE WINDS TO INCREASE OVER THE AREA
WATERS WITH GUSTS IN THE 25-30 KNOT RANGE. SEAS WILL GRADUALLY
INCREASE FRIDAY NIGHT IN THE SOUTHERLY FLOW AND START TO APPROACH
5 FEET BY EARLY SATURDAY. SMALL CRAFT ADVISORY CONDITIONS LOOK
LIKE THEY WILL BE MET ON FRIDAY NIGHT, BOTH BY SEAS AND WINDS,
BEFORE IT LOOKS LIKE IT BECOMES MORE SEA DRIVEN UNTIL SEAS SUBSIDE
LATER SATURDAY. FOR NOW WE WILL HOLD OFF ON ISSUING ANY ADVISORIES
AS IT IS INTO THE LATE THIRD PERIOD. SHOWERS AND THUNDERSTORMS
WILL AFFECT THE WATERS, MAINLY FRIDAY NIGHT AND SATURDAY, WHICH
WILL LOCALLY INCREASE WINDS AND WAVES.

WEAK HIGH PRESSURE THEN BUILDS IN FOR SUNDAY THROUGH TUESDAY WITH
BOTH SEAS AND WINDS REMAINING BELOW ADVISORY CRITERIA THROUGH THE
REST OF THE PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...MEOLA
AVIATION...DELISI/MEOLA
MARINE...DELISI/MEOLA
Hazardous weather outlook, Aug 9, 3:58 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT THU AUG 9 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-025-
027-PAZ054-055-060>062-067>071-102000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
358 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE
LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE
WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024-026-102000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL OCEAN-
358 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE
LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE
WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-102000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
358 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE
LOCALLY STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 9, 3:39 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT THU AUG 9 2012

PAZ061-068-069-092045-
BUCKS PA-LEHIGH PA-MONTGOMERY PA-
339 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...LEHIGH AND MONTGOMERY
COUNTIES...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTH OF ALLENTOWN...MOVING NORTHEAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR RED HILL...GREEN LANE AROUND
345 PM...GERYVILLE AROUND 400 PM...TRUMBAUERSVILLE...PERKASIE AROUND
415 PM...QUAKERTOWN...RICHLANDTOWN AROUND 430 PM...OTTSVILLE AND
BEDMINSTER AROUND 445 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4040 7507 4031 7540 4034 7541 4030 7553
      4036 7560 4045 7553 4056 7536 4054 7533
      4058 7527

FORECASTER: HEAVENER
Local storm report, Aug 9, 3:40 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     FLEMINGTON              40.51N  74.86W
08/09/2012                   HUNTERDON          NJ   PUBLIC

            TREES DOWN

&&

EVENT NUMBER PHI1200644

GAINES
Local storm report, Aug 9, 4:13 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     LEWES                   38.78N  75.15W
08/09/2012                   SUSSEX             DE   EMERGENCY MNGR

            TREES DOWN

0255 PM     TSTM WND DMG     FLEMINGTON              40.51N  74.86W
08/09/2012                   HUNTERDON          NJ   PUBLIC

            TREES DOWN

0315 PM     TSTM WND GST     POTTSTOWN               40.25N  75.64W
08/09/2012  M52 MPH          MONTGOMERY         PA   ASOS

0330 PM     HAIL             POTTSTOWN               40.25N  75.64W
08/09/2012  M0.75 INCH       MONTGOMERY         PA   PUBLIC

&&

EVENT NUMBER PHI1200645 PHI1200644 PHI1200647 PHI1200646

GAINES
Local storm report, Aug 9, 4:16 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     LEWES                   38.78N  75.15W
08/09/2012                   SUSSEX             DE   EMERGENCY MNGR

            TREES DOWN

0255 PM     TSTM WND DMG     FLEMINGTON              40.51N  74.86W
08/09/2012                   HUNTERDON          NJ   PUBLIC

            TREES DOWN

0315 PM     TSTM WND GST     POTTSTOWN               40.25N  75.64W
08/09/2012  M52 MPH          MONTGOMERY         PA   ASOS

0315 PM     HAIL             ELVERSON                40.16N  75.83W
08/09/2012  M0.88 INCH       CHESTER            PA   PUBLIC

0330 PM     HAIL             POTTSTOWN               40.25N  75.64W
08/09/2012  M0.75 INCH       MONTGOMERY         PA   PUBLIC

&&

EVENT NUMBER PHI1200645 PHI1200644 PHI1200647 PHI1200648 PHI1200646

GAINES
Special weather statement, Aug 9, 4:18 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT THU AUG 9 2012

NJZ009-010-015-PAZ069-092115-
BUCKS PA-HUNTERDON NJ-MERCER NJ-SOMERSET NJ-
418 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BUCKS...HUNTERDON...
MERCER AND SOMERSET COUNTIES...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF TRENTON...MOVING NORTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR LAMBERTVILLE...NEW HOPE AROUND 430
PM...PENNINGTON...SERGEANTSVILLE AROUND 445 PM...HOPEWELL...
FLEMINGTON AROUND 500 PM...SKILLMAN AND ROCKY HILL AROUND 515 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4037 7463 4033 7463 4021 7502 4038 7515
      4058 7525 4060 7520 4059 7518 4062 7517
      4068 7501 4040 7458

TFG
Local storm report, Aug 9, 5:00 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     SOUTH COVENTRY TWP      40.18N  75.68W
08/09/2012                   CHESTER            PA   EMERGENCY MNGR

            TREES DOWN

&&

EVENT NUMBER PHI1200649

GAINES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:00 PM EDTSpecial Weather StatementPHILehigh60 min
Aug 9, 1:22 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery68 min
Aug 9, 1:26 PM EDTAreal Flood AdvisoryPHIBucks, Montgomery3 hr
Aug 9, 1:33 PM EDTSpecial Weather StatementPHINorthampton57 min
Aug 9, 1:42 PM EDTSpecial Weather StatementPHIMonroe63 min
Aug 9, 1:45 PM EDTSpecial Weather StatementPHIBerks60 min
Aug 9, 2:13 PM EDTSevere Thunderstorm WarningPHIBerks77 min
Aug 9, 2:20 PM EDTSevere Thunderstorm WarningPHINorthampton70 min
Aug 9, 2:25 PM EDTSevere Thunderstorm WarningPHIBucks65 min
Aug 9, 3:03 PM EDTSpecial Weather StatementPHIMonroe87 min
Aug 9, 3:05 PM EDTSpecial Weather StatementPHIChester, Montgomery85 min
Aug 9, 3:11 PM EDTAreal Flood AdvisoryPHICarbon, Monroe6 hr
Aug 9, 3:20 PM EDTSevere Thunderstorm WarningPHIChester, Montgomery55 min
Aug 9, 3:39 PM EDTSpecial Weather StatementPHIBucks66 min
Aug 9, 3:57 PM EDTAreal Flood AdvisoryPHIChester, Montgomery104 min
Aug 9, 3:57 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery63 min
Aug 9, 4:18 PM EDTSpecial Weather StatementPHIBucks57 min
Aug 9, 4:33 PM EDTSevere Thunderstorm WarningPHIBucks57 min
Aug 9, 4:57 PM EDTSevere Thunderstorm WarningPHIBucks78 min
Aug 9, 5:26 PM EDTFlash Flood WarningPHIBucks2 hr
Aug 9, 7:01 PM EDTSpecial Weather StatementPHIBerks59 min
Aug 9, 7:10 PM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh80 min
Aug 9, 7:40 PM EDTSpecial Weather StatementPHICarbon, Monroe95 min
Aug 9, 7:46 PM EDTAreal Flood AdvisoryPHIBerks3 hr
Aug 9, 1:17 PM EDTSpecial Marine WarningPHI88 min
Aug 9, 1:46 PM EDTSpecial Marine WarningPHI54 min
Aug 9, 2:01 PM EDTSpecial Marine WarningPHI119 min
Aug 9, 2:56 PM EDTSpecial Weather StatementPHISussex94 min
Aug 9, 3:23 PM EDTSevere Thunderstorm WarningPHISussex71 min
Aug 9, 3:35 PM EDTSpecial Weather StatementPHIMercer, Middlesex, Morris, Somerset55 min
Aug 9, 5:08 PM EDTSpecial Weather StatementPHIMercer, Middlesex, Monmouth2 hr
Aug 9, 5:48 PM EDTAreal Flood AdvisoryPHIMiddlesex2 hr
Aug 9, 6:17 PM EDTFlash Flood WarningPHIMiddlesex88 min

Nearby

Areal Flood Advisories in New Jersey, 2012Areal Flood Advisories in Pennsylvania, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.